MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0515
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure, the physician could not detach the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30409476).The physician attempted to raise the pressure and changed to a new detachment syringe, but the coil could not be detached.There was no report of any patient adverse event or complication.One procedural image was included in the complaint file.The image underwent independent physician review on 09 april 2021.The results are as following: "a single lateral image is provided for review with a brief description of a coil failure to detach.There is a partially coiled (cavernous?) aneurysm and what appears to be a prowler microcatheter in the carotid with the distal tip in the middle cerebral artery.There is a second microcatheter in the aneurysm with a coil in place and the detachment marker at the proximal catheter marker, appropriately positioned.The physician tried to detach the coil, raised the pressure, and also changed the pump and coil still failed to detach.Failure to detach is a known issue although it is extremely uncommon.I see no anatomic cause for the detachment failure.Analysis of the coil and detachment system if available may provide more insight." physician name and date reviewed: (b)(6) 4/9/2021.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30409476) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The code ¿no device problem found¿ code was used in investigation findings to indicate that the device issue reported was not found as the photos included are angiograph images of the procedure.The complaint device has not been received.This code corresponds with the ¿no problem detected¿ code used in the investigation conclusions.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 13 may 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
[h.10]: manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12 may 2021.[additional information]: the healthcare professional reported that during an aneurysm embolization procedure, the physician could not detach the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30409476).The physician attempted to raise the pressure and changed to a new detachment syringe, but the coil could not be detached.There was no report of any patient adverse event or complication.One procedural image was included in the complaint file.The image underwent independent physician review on 09 april 2021.The results are as following: "a single lateral image is provided for review with a brief description of a coil failure to detach.There is a partially coiled (cavernous?) aneurysm and what appears to be a prowler microcatheter in the carotid with the distal tip in the middle cerebral artery.There is a second microcatheter in the aneurysm with a coil in place and the detachment marker at the proximal catheter marker, appropriately positioned.The physician tried to detach the coil, raised the pressure, and also changed the pump and coil still failed to detach.Failure to detach is a known issue although it is extremely uncommon.I see no anatomic cause for the detachment failure.Analysis of the coil and detachment system if available may provide more insight." physician name and date reviewed: (b)(6).(b)(6) 2021.On 12 may 2021, additional information was provided.The information indicated that the location of the target aneurysm was at the internal carotid artery.The coil was not detached; it was successfully removed from the patient.It was not stretched when it was removed.The coil delivery system was prepped without any difficulty.There was no reduction or restriction of blood flow due to the reported event.The syringe used during the coil detachment attempt was filled with saline from a dedicated source.It pressurized as intended; the syringe had not been used to deploy any other coils prior to the reported event.The syringe did not exceed the green zone / position 3 before attempting to detach the complaint coil; it was not taken to the red alternative zone beyond the green zone during the attempt to detach the coil.Nothing else was done to attempt to detach the coil.Another orbit galaxy was used as a replacement and it was ¿released smoothly.¿ there was no procedure delay as a result of the reported issue.Section a.2: the patient¿s birth year was 1957.The month and date of the patient¿s birth was not reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm embolization procedure, the physician could not detach the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30409476).The physician attempted to raise the pressure and changed to a new detachment syringe, but the coil could not be detached.There was no report of any patient adverse event or complication.One procedural image was included in the complaint file.The image underwent independent physician review on 09 april 2021.The results are as following: "a single lateral image is provided for review with a brief description of a coil failure to detach.There is a partially coiled (cavernous?) aneurysm and what appears to be a prowler microcatheter in the carotid with the distal tip in the middle cerebral artery.There is a second microcatheter in the aneurysm with a coil in place and the detachment marker at the proximal catheter marker, appropriately positioned.The physician tried to detach the coil, raised the pressure, and also changed the pump and coil still failed to detach.Failure to detach is a known issue although it is extremely uncommon.I see no anatomic cause for the detachment failure.Analysis of the coil and detachment system if available may provide more insight." physician name and date reviewed: (b)(6), (b)(6) 2021.On 12 may 2021, additional information was provided.The information indicated that the location of the target aneurysm was at the internal carotid artery.The coil was not detached; it was successfully removed from the patient.It was not stretched when it was removed.The coil delivery system was prepped without any difficulty.There was no reduction or restriction of blood flow due to the reported event.The syringe used during the coil detachment attempt was filled with saline from a dedicated source.It pressurized as intended; the syringe had not been used to deploy any other coils prior to the reported event.The syringe did not exceed the green zone / position 3 before attempting to detach the complaint coil; it was not taken to the red alternative zone beyond the green zone during the attempt to detach the coil.Nothing else was done to attempt to detach the coil.Another orbit galaxy was used as a replacement and it was ¿released smoothly.¿ there was no procedure delay as a result of the reported issue.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 15cm orbit galaxy complex fill coil was received contained in a pouch.Visual inspection was performed.The introducer was observed separated from the rest of the device with the embolic coil and the support coil inside.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.The introducer, embolic coil and support coil were found in good, normal condition under magnification.There was no evidence of a mechanical detachment observed.This suggests that the detachment cycle was initiated; however, this cannot be conclusively determined.Functional evaluation could not be performed because the introducer was already separated from the device upon visual inspection.The reported issue that the 5mm x 15cm orbit galaxy complex fill coil failed to detach during the procedure could not be confirmed.A review of manufacturing documentation associated with this lot (30409476) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that the reported issue is multifactorial.The instructions for use (ifu) contains the following directions: prepare the syringe with sterile saline solution as instructed in the syringe instructions for use.If the syringe was previously used to detach a coil, confirm the maximum number of coil detachments or attempts is not exceeded.Do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11719699
Report Number3008114965-2021-00145
Device Sequence Number3029135
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number640CF0515
Device Catalogue Number640CF0515
Device Lot Number30409476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/12/2021
05/13/2021
05/29/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/12/2021
05/13/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1